MAUDE Adverse Event Report: PRECISION MEDICAL INC. PRECISION MEDICAL INC.; EASY GO VAC ASPIRATOR

PRECISION MEDICAL INC. PRECISION MEDICAL INC.; EASY GO VAC ASPIRATOR
Model Number PM65HG
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We received the report referenced above concerning your easy go aspirator at the facility mentioned in the report (following the questions).So far in majority of your mdrs, your evaluation was that the devices were old and were used beyond 5 years.This facility stated that their devices are 1 year old and they had fuse problem in 7 more easy go aspirators.To complete our evaluation of the event(s), we request the following information: 1.Please provide the disposition of the device, including information on your efforts to acquire or have the device returned for investigation.For reusable devices, indicate whether the device is still in use.Answer; six of the devices with a blown fuse, the fuse was replaced by the hospital biomed department and placed back in service.One of the devices was returned back to precision medical under rga# 68575 serial number 068263.This device when returned, had no power, and would not function.Upon investigation it was found that the negative lead on the battery was disconnected.The lead was placed back on the battery, and the device functioned within specification.The fuse was not shorted in this device.Unknown cause why the battery was disconnected, and this is not a typical complaint.2.If the device did not function or perform as expected, please describe which device function or feature did not perform as intended, and the manner in which the device did not function as expected.Additionally, please discuss whether the unexpected function or behavior resulted in the event described answer: the device returned did not exhibit the same failure as described in the hospital.3.Please provide the total number of devices manufactured, distributed and, if available, used per year over the last three years for the medical device identified in the medical device report.Please indicate the proportions distributed in the us and outside the us answer: sold devices out of us 2014=81 2015=135 2016=145 total= 361 sold devices in the us 2014=848 2015=1152 2016=1048 total= 3048 4.Please identify the exact location in the labeling where users are warned of steps to take to prevent the [reported problem] from occurring, and/or how to mitigate the problem should it occur.Extracted from user manual page 2 caution use only the battery charger / power supply provided by precision medical, inc.Use of other battery chargers / power supplies is not recommended and will void the warranty.5.Please provide the results for any investigation, evaluation, and/or failure analysis, including underlying cause identification, relevant to the reported event.Please include: a) an explanation for the reason for this occurrence based on your follow-up with the reporting facility or individual b) a complete description of investigation and analysis methodology(ies) used, c) an identification of the specific failure mode(s) and/or mechanism(s) and the associated device component(s) involved, and, d) any conclusions reached based on the investigation and analysis results.Answer: a) the reason for the blown fuses had to be an external source, in that a charger with an output greater that 7.5 amps is needed to short the fuse.The reason for this not being internal is that after the fuse was changed the devices functioned normally.B) engineering schematics and testing of the circuit.C) the fuse shorting is a built in fail safe to protect the device from amperage over 7.5.D) the conclusion is that there are other power supplys being plugged into the pm65 with output amps greater than 7.5 amps that are shorting the fuse.6.Please provide a complete list of medical device reports (mdrs) that you have determined are related to this same problem/issue.Please identify how many complaints (i.E.From all sources, including but not limited to field service records, repair history records, etc.) that your firm has received in the past 2 years that are related to this same reported device problem answer: there are no other mdr's withthis type of issue in the last two years or before that.7.What actions has your firm taken to address this problem? follow up with the hospital concerning this matter, and review the possibility of other chargers being plugged into the pm65 that causes this issue.
 
Event or Problem Description
These aspirators behave as if the battery is low/discharge when turning the unit on.Biomed tech called tech support and also looked at the operator's manual with no indication of the error we were experiencing.After opening the unit, it was noticed that there was a blown fuse.After the fuse was replaced, the unit started to work normal again.Since then, we have identified at least 7 more devices with the same problem.

Brand Name
PRECISION MEDICAL INC.
Common Device Name
EASY GO VAC ASPIRATOR
Manufacturer (Section D)
PRECISION MEDICAL INC.
300 held drive
northampton PA 18067
MDR Report Key6159331
Report Number2523148-2016-00004
Device Sequence Number13709297
Product Code BTA
UDI-Device Identifier00855887006597
UDI-Public00855887006597
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K971479
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPM65HG
Device Catalogue NumberPM65HG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Was the Report Sent to FDA? Yes
Device Age1 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2016
Initial Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;